Alert archive / Colorado / Fire Weather Watches in 2012

Fire Weather Watch 9, NWS Pueblo, CO

April 9, 20127 counties in Colorado

NWS Pueblo, CO issued this fire weather watch at Apr 9, 2012, 2:44 PM MDT for 7 counties in Colorado. It took effect at Apr 11, 2012, 12:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 9, 2012, 2:44 PM MDT (20:44 UTC)
In effect from
Apr 11, 2012, 12:00 PM MDT
Expired
Apr 10, 2012, 2:55 PM MDT
In force
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Chaffee County, CO, Conejos County, CO, Costilla County, CO, Lake County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 176 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 8.7 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2012-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2012-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3672 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

344 
WWUS85 KPUB 092044
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
244 PM MDT MON APR 9 2012

...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR STRONG WINDS AND LOW
RELATIVE HUMIDITY FOR WEDNESDAY AFTERNOON THROUGH EARLY WEDNESDAY
EVENING FOR FIRE WEATHER ZONES 220 AND 224...WHICH INCLUDES THE 
SAN LUIS VALLEY AND UPPER ARKANSAS VALLEY...

COZ064-220-224-101245-
/O.NEW.KPUB.FW.A.0009.120411T1800Z-120412T0200Z/
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
UPPER ARKANSAS RIVER VALLEY-SAN LUIS VALLEY-
INCLUDING...SARGENTS
244 PM MDT MON APR 9 2012

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 064...220 AND 224...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FIRE WEATHER
WATCH FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING.

* AFFECTED AREA...FIRE WEATHER ZONES 064...220 AND 224.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 9 PERCENT.

* IMPACTS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE BEHAVIOR
  WITH RAPID RATES OF FIRE GROWTH AND SPREAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
ROSE
4 follow-up statements
484 
WWUS85 KPUB 100828
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
228 AM MDT TUE APR 10 2012

...A FIRE WEATHER WATCH IS IN EFFECT FOR STRONG WINDS AND LOW
RELATIVE HUMIDITIES FOR WEDNESDAY AFTERNOON THROUGH EARLY WEDNESDAY
EVENING FOR FIRE WEATHER ZONES 220 AND 224...WHICH INCLUDES THE
SAN LUIS VALLEY AND UPPER ARKANSAS VALLEY...

COZ064-100930-
/O.CAN.KPUB.FW.A.0009.120411T1800Z-120412T0200Z/
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
228 AM MDT TUE APR 10 2012

...FIRE WEATHER WATCH IS CANCELLED FOR ZONE 064...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE FIRE
WEATHER WATCH.


$$

COZ220-224-110030-
/O.CON.KPUB.FW.A.0009.120411T1800Z-120412T0200Z/
UPPER ARKANSAS RIVER VALLEY-SAN LUIS VALLEY-
228 AM MDT TUE APR 10 2012

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITIES FOR FIRE WEATHER ZONES 220 AND 224...

* AFFECTED AREA...FIRE WEATHER ZONES 220 AND 224.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 9 PERCENT.

* IMPACTS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE 
  BEHAVIOR WITH RAPID RATES OF FIRE GROWTH AND SPREAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
620 
WWUS85 KPUB 101010
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
410 AM MDT TUE APR 10 2012

...A FIRE WEATHER WATCH IS IN EFFECT FOR STRONG WINDS AND LOW
RELATIVE HUMIDITIES FOR WEDNESDAY AFTERNOON THROUGH EARLY
WEDNESDAY EVENING FOR FIRE WEATHER ZONES 220 AND 224...WHICH
INCLUDES THE SAN LUIS VALLEY AND UPPER ARKANSAS VALLEY...

COZ220-224-110215-
/O.CON.KPUB.FW.A.0009.120411T1800Z-120412T0200Z/
UPPER ARKANSAS RIVER VALLEY-SAN LUIS VALLEY-
410 AM MDT TUE APR 10 2012

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITIES FOR FIRE WEATHER ZONES 220 AND 224...

* AFFECTED AREA...FIRE WEATHER ZONES 220 AND 224.

* WINDS...SOUTH TO SOUTHWEST 10 TO 20 MPH WITH WIND GUSTS UP TO
  35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE 
  BEHAVIOR WITH RAPID RATES OF FIRE GROWTH AND SPREAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
274 
WWUS85 KPUB 102049
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
249 PM MDT TUE APR 10 2012

...A RED FLAG WARNING IS NOW IN EFFECT FOR STRONG WINDS AND LOW
RELATIVE HUMIDITIES FOR WEDNESDAY AFTERNOON THROUGH EARLY
WEDNESDAY EVENING FOR FIRE WEATHER ZONES 220 AND 224...WHICH
INCLUDES THE SAN LUIS VALLEY AND UPPER ARKANSAS VALLEY...

...A FIRE WEATHER HAS BEEN ISSUED FOR THURSDAY AFTERNOON THROUGH
THURSDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 220...221...222...224 AND 225...WHICH INCLUDES
THE SAN LUIS VALLEY...THE UPPER ARKANSAS VALLEY...THE EASTERN
MOUNTAINS AND ALL OF TELLER AND FREMONT COUNTIES...

COZ220-224-111300-
/O.UPG.KPUB.FW.A.0009.120411T1800Z-120412T0200Z/
/O.NEW.KPUB.FW.W.0015.120411T1800Z-120412T0200Z/
/O.NEW.KPUB.FW.A.0010.120412T1800Z-120413T0200Z/
UPPER ARKANSAS RIVER VALLEY-SAN LUIS VALLEY-
249 PM MDT TUE APR 10 2012

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
220 AND 224...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 220 AND 224...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM NOON TO 8 PM MDT WEDNESDAY. A NEW FIRE WEATHER WATCH
HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH FOR GUSTY WINDS AND
LOW RELATIVE HUMIDITY IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING.

* AFFECTED AREA...FIRE WEATHER ZONES 220 AND 224...WHICH INCLUDES
  THE SAN LUIS VALLEY AND UPPER ARKANSAS VALLEY.

* WINDS...THURSDAY...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40
  MPH. ON FRIDAY...WEST-SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO
  45 MPH.  

* RELATIVE HUMIDITY...FALLING TO 8-12 PERCENT BOTH DAYS.

* IMPACTS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE 
  BEHAVIOR WITH RAPID RATES OF FIRE GROWTH AND SPREAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

COZ221-222-225-111300-
/O.NEW.KPUB.FW.A.0010.120412T1800Z-120413T0200Z/
TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SOUTHERN FRONT RANGE-
249 PM MDT TUE APR 10 2012

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 221...222 AND 225...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FIRE WEATHER
WATCH FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING.

* AFFECTED AREA...FIRE WEATHER ZONES 221...222 AND 225...WHICH
  INCLUDE ALL OF THE EASTERN MOUNTAINS BELOW 9000 FEET AND ALL OF
  TELLER AND FREMONT COUNTIES.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. 

* RELATIVE HUMIDITY...8-12 PERCENT.

* IMPACTS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE BEHAVIOR
  WITH RAPID RATES OF FIRE GROWTH AND SPREAD THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
173 
WWUS85 KPUB 102055 CCA
RFWPUB

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
255 PM MDT TUE APR 10 2012

...A RED FLAG WARNING IS NOW IN EFFECT FOR STRONG WINDS AND LOW
RELATIVE HUMIDITIES FOR WEDNESDAY AFTERNOON THROUGH EARLY
WEDNESDAY EVENING FOR FIRE WEATHER ZONES 220 AND 224...WHICH
INCLUDES THE SAN LUIS VALLEY AND UPPER ARKANSAS VALLEY...

...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THURSDAY AFTERNOON
THROUGH THURSDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 220...221...222...224 AND 225...WHICH
INCLUDES THE SAN LUIS VALLEY...THE UPPER ARKANSAS VALLEY...THE
EASTERN MOUNTAINS AND ALL OF TELLER AND FREMONT COUNTIES...

COZ220-224-111315-
/O.UPG.KPUB.FW.A.0009.120411T1800Z-120412T0200Z/
/O.NEW.KPUB.FW.W.0015.120411T1800Z-120412T0200Z/
/O.NEW.KPUB.FW.A.0010.120412T1800Z-120413T0200Z/
UPPER ARKANSAS RIVER VALLEY-SAN LUIS VALLEY-
255 PM MDT TUE APR 10 2012

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
220 AND 224...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 220 AND 224...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM NOON TO 8 PM MDT WEDNESDAY. A NEW FIRE WEATHER WATCH
HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH FOR GUSTY WINDS AND
LOW RELATIVE HUMIDITY IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING.

* AFFECTED AREA...FIRE WEATHER ZONES 220 AND 224...WHICH INCLUDES
  THE SAN LUIS VALLEY AND UPPER ARKANSAS VALLEY.

* WINDS...THURSDAY...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40
  MPH. ON FRIDAY...WEST-SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO
  45 MPH.  

* RELATIVE HUMIDITY...FALLING TO 8-12 PERCENT BOTH DAYS.

* IMPACTS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE 
  BEHAVIOR WITH RAPID RATES OF FIRE GROWTH AND SPREAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

COZ221-222-225-111315-
/O.NEW.KPUB.FW.A.0010.120412T1800Z-120413T0200Z/
TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SOUTHERN FRONT RANGE-
255 PM MDT TUE APR 10 2012

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 221...222 AND 225...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FIRE WEATHER
WATCH FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING.

* AFFECTED AREA...FIRE WEATHER ZONES 221...222 AND 225...WHICH
  INCLUDE ALL OF THE EASTERN MOUNTAINS BELOW 9000 FEET AND ALL OF
  TELLER AND FREMONT COUNTIES.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. 

* RELATIVE HUMIDITY...8-12 PERCENT.

* IMPACTS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE BEHAVIOR
  WITH RAPID RATES OF FIRE GROWTH AND SPREAD THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this fire weather watch went out at Apr 9, 11:50 AM MDT, 2 hours 54 minutes earlier.

Area forecast discussion, Apr 9, 11:50 AM MDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1150 AM MDT MON APR 9 2012

.AVIATION...
VFR CONDITIONS ALL TAF SITES TODAY INTO THIS EVENING...WITH AGAIN
FAIRLY LIMITED CU/CB OVER THE MOUNTAINS...MAINLY NEAR THE NM
BORDER. OVERNIGHT...PERSISTENT E-SE WINDS DEVELOP OVER THE
PLAINS...SPREADING STRATUS AND FOG WESTWARD TOWARD THE MOUNTAINS
AFTER 06Z. EXPECT LOWER CIGS (BKN010-020) TO REACH KPUB AND KCOS
AROUND 09Z...WITH A PERIOD OF IFR CIGS/VIS IN LOW CLOUDS AND FOG
FROM 10Z-16Z BOTH SITES. EXPECT LOWER CIGS TO BREAK AFTER 16Z AT
KCOS AND KPUB...WHILE STRATUS PERSISTS MUCH OF THE DAY FARTHER
EAST NEAR THE KS BORDER. AT KALS...VFR CONDITIONS WILL CONTINUE
TONIGHT AND TUESDAY. WILL LIKELY HAVE AT LEAST ISOLATED TSRA
AFFECTING AREAS AROUND KCOS AND KPUB ON TUE...MAINLY IN THE 18Z-
23Z TIME PERIOD.

&&

.PREV DISCUSSION... /ISSUED 505 AM MDT MON APR 9 2012/

SHORT TERM...
(TODAY AND TONIGHT)

METEOROLOGICAL ISSUES THROUGH TONIGHT INCLUDE TEMPERATURES AND THE
POTENTIAL FOR LOW CLOUD/FOG DEVELOPMENT OVER EASTERN SECTIONS LATER
TONIGHT.

FORECAST DISTRICT CURRENTLY NOTING MOSTLY CLEAR SKIES...ALTHOUGH PER
LATEST FOG IMAGERY PRODUCT...LOW CLOUDS JUST ENTERING FAR EASTERN
BACA AND SOUTHEASTERN PROWERS COUNTIES.  IN ADDITION...GENERALLY
LIGHTS WINDS OCCURRING OVER CWFA IN COMBINATION WITH EARLY MORNING
TEMPERATURES RUNNING SOME 2F TO 10F ABOVE EARLY TO MID APRIL
CLIMATOLOGICAL AVERAGES.

OVERALL...RELATIVELY TRANQUIL METEOROLOGICAL CONDITIONS ARE
ANTICIPATED OVER THE FORECAST DISTRICT THROUGH TONIGHT AS UPPER
RIDGING RETAINS CONTROL OVER THE REGION.  RECENT VERSIONS OF THE
NAM12 AND WRF SUPPORT THE POTENTIAL FOR ISOLATED THUNDERSTORMS OVER
SELECT HIGHER TERRAIN LOCATIONS FROM THIS AFTERNOON INTO THE EARLY
EVENING HOURS...ALTHOUGH THE MAJORITY OF THE FORECAST DISTRICT WILL
REMAIN DRY DURING THIS TIME-FRAME.

FOR TONIGHT...HAVE INTRODUCED THE POTENTIAL FOR MORE WIDESPREAD LOW
CLOUDS AS WELL AS AREAS OF FOG FROM THE I-25 CORRIDOR AND POINTS
EAST...ESPECIALLY AFTER MIDNIGHT.  FINALLY...ABOVE SEASONAL
TEMPERATURES ARE EXPECTED TO CONTINUE OVER THE FORECAST DISTRICT
TODAY AND TONIGHT.

LONG TERM...
(TUESDAY NIGHT THROUGH SUNDAY)

..POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS OVER THE SOUTHEAST
PLAINS TUES/WED...WITH CRITICAL FIRE WEATHER CONDITIONS LIKELY FOR THE SAN
LUIS VALLEY ON WED...

STRATUS/FOG/AND DRIZZLE SHOULD BE FAIRLY WIDESPREAD ACROSS THE
PLAINS ON TUESDAY MORNING AS EASTERLY UPSLOPE FLOW CONTINUES TO
ADVECT 40S AND LOWER 50 SFC DEW POINTS INTO THE REGION. BY
AFTERNOON...STRATUS SHOULD BEGIN TO CLEAR THOUGH COOLER
TEMPERATURES WILL REMAIN ENTRENCHED ACROSS THE SOUTHEAST PLAINS AS
SFC HIGH CONTINUES TO KEEP COOLER AIR FILTERING INTO EASTERN
SECTIONS OF THE AREA. STILL A STRONG CAP ACROSS THE SOUTHEAST
PLAINS IN THE AFTERNOON...PARTICULARLY ALONG AND NORTH OF HIGHWAY
50 AND EAST OF I-25. FARTHER SOUTH...NAM12 MODEL SOUNDINGS
INDICATE POTENTIAL FOR CAP TO ERODE ACROSS THE RATON MESA AND BACA
COUNTY AREAS DURING THE AFTERNOON. SBCAPE VALUES MAY RANGE FROM
AROUND 1000-1500 J/KG ALONG THE I-25 CORRIDOR...EXTENDING TO THE
SOUTHEAST ACROSS BACA COUNTIES. WITH NW FLOW ATOP EAST TO
SOUTHEAST SFC WINDS...DEEP LAYER SHEARS ARE RUNNING AROUND 40
KTS...WHICH IS SUFFICIENT SHEAR TO SUPPORT A STRONG/SEVERE
THUNDERSTORM OR TWO. SUSPECT THAT REGION OF INSTABILITY ALONG/JUST
EAST OF THE FRONTAL BOUNDARY MAY BE FAIRLY NARROW...WITH
THUNDERSTORMS DIMINISHING AS THEY MOVE EASTWARD INTO THE MORE
STABLE AIRMASS. IT WILL ALL DEPEND THOUGH ON HOW QUICKLY STRATUS
BURNS OFF TUES AFTERNOON. FOR NOW...WILL PLAY SCATTERED POPS
ACROSS THE SE MTS...EDGING EASTWARD ACROSS THE 2 DIVIDES (RATON
AND PALMER) AND INTO BACA COUNTY DURING THE LATE AFTERNOON EARLY
EVENING HOURS.

STRATUS/FOG/AREAS OF DRIZZLE WILL REDEVELOP AND SPREAD BACK
WESTWARD ACROSS ALL OF THE PLAINS AGAIN TUES NIGHT...WITH LATEST
RUNS OF THE NAM AND GFS EVEN SPREADING STRATUS/FOG UP THE ARKANSAS RIVER
VALLEY IN FREMONT COUNTY AS WELL. AS LOW LEVEL JET INCREASES
OVERNIGHT...COULD EVEN SEE SOME ELEVATED THUNDERSTORMS AFTER
MIDNIGHT...PARTICULARLY ACROSS THE FAR EASTERN PLAINS...SO WILL
MAINTAIN THUNDER THROUGH THE DURATION OF THE NIGHT. FARTHER
EAST...ACROSS THE I-25 CORRIDOR...SUSPECT WE WILL SEE MAINLY
FOG/STRATUS...AND PERHAPS SOME DRIZZLE.

UPPER TROF MOVES INTO THE GREAT BASIN ON WEDNESDAY WITH FLOW ALOFT
INCREASING ACROSS WESTERN PORTIONS OF THE AREA DURING THE
AFTERNOON.  GUSTY SOUTHWEST WINDS WILL SPREAD EASTWARD ACROSS THE
SAN LUIS VALLEY IN THE AFTERNOON WITH GUSTS TO 40 MPH POSSIBLE.
COMBINED WITH LOW HUMIDITY VALUES AND DRY FUELS...THIS WILL LEAD TO
THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS. IF THE TIMING
OF SYSTEM HOLDS...THEN LATER SHIFTS WILL LIKELY BE ISSUING A FIRE
WEATHER WATCH FOR THE SAN LUIS VALLEY FOR WED. MEANWHILE...WITH
DEEP SOUTH TO SOUTHEAST FLOW CONTINUING ACROSS THE PLAINS...DRY
LINE WILL LIKELY MAKE A SLOWER RETREAT TO THE EAST...LIKELY
HANGING UP ACROSS THE LOWER ARKANSAS RIVER...THEN EXTENDING TO THE
SOUTHEAST ACROSS EASTERN LAS ANIMAS/BACA COUNTY. TO THE NORTH AND EAST
OF THIS AXIS...A HEALTHY CAP WILL REMAIN IN PLACE. 06Z NAM12 IS
ADVERTISING CAPE VALUES RANGING FROM 1000-2000 J/KG WITH 30-40 KTS
OF SHEAR. PARAMETERS LOOK FAVORABLE FOR ONE OR TWO SEVERE
THUNDERSTORMS...PARTICULARLY OVER EASTERN LAS ANIMAS...AND
BACA...AND PERHAPS AS FAR NORTH AS SOUTHERN PROWERS...AND BENT
COUNTIES AS WELL. LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN
THREAT. HOWEVER...HODOGRAPHS ACROSS BACA COUNTY SHOW SRH OF
250+ M2/S2...WITH LCLS AROUND 5000 FT AGL...WHICH COULD BE SUFFICIENT
FOR AN ISOLATED TORNADO...ASSUMING THAT ENOUGH INSTABILITY IS
PRESENT. TIME WILL TELL.

UPPER TROF GLANCES BY WESTERN CO WED NIGHT...WITH SFC TROF AXIS
SHIFTING EASTWARD AND STRATUS CLEARING OUT OF EASTERN CO BY EARLY
THURS MORNING. THURSDAY WILL BE A DRY AND WINDY DAY FOR MUCH OF THE
AREA...WITH CRITICAL FIRE WEATHER CONDITIONS ONCE AGAIN FOR THE
SAN LUIS VALLEY.

LOTS OF UNCERTAINTY STILL IN THE EXTENDED RANGE MODELS WITH NEXT
CLOSED LOW DROPPING INTO THE GREAT BASIN FRI NIGHT...THEN LIFTING TO
THE NORTHEAST ACROSS THE AREA OVER THE WEEKEND AS TRAILING ENERGY
DROPS INTO THE BASE OF THE TROF ACROSS AZ AND NM ON SUNDAY CARVING
OUT ANOTHER CLOSED LOW. DETAILS AT THIS POINT ARE STILL HIGHLY
UNCERTAIN...HOWEVER SHOULD SEE RAIN/SNOW CHANCES RAMP UP ACROSS
THE CONTDVD REGION BY SATURDAY WITH MILD AND BREEZY SOUTHWEST FLOW
CONTINUING ACROSS THE PLAINS. EVENTUALLY A FRONT SHOULD DROP
THROUGH THE PLAINS BY EARLY NEXT WEEK WITH THE POTENTIAL FOR
ANOTHER WIDESPREAD PRECIPITATION EVENT FOR THE SOUTHEAST
MTS/PLAINS. WILL PLAY GRIDS ON THE CONSERVATIVE SIDE WITH
SCATTERED POPS ACROSS THE PIKES PEAK REGION FOR SUNDAY...SPREADING
ACROSS ALL OF THE SE MTS/PLAINS BY MONDAY. -KT

AVIATION...
VFR CONDITIONS PROJECTED TO CONTINUE OVER THE KALS...KCOS AND KPUB
TAF SITES INTO THIS EVENING AS A BASICALLY DRY UPPER RIDGING PATTER
REMAINS OVER SOUTHERN COLORADO.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

10/44
Hazardous weather outlook, Apr 9, 6:42 AM MDT, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
642 AM MDT MON APR 9 2012

COZ058>089-093>099-101245-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
642 AM MDT MON APR 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED AFTERNOON TO EARLY EVENING THUNDERSTORMS WILL BE POSSIBLE
OVER PRIMARILY SOUTHERN HIGHER TERRAIN AREAS.  ANY THUNDERSTORMS THAT
DEVELOP WILL BE CAPABLE OF PRODUCING HAZARDOUS LIGHTNING AS WELL AS
LOCALIZED WIND GUSTS UP TO 50 MPH AT TIMES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON
TUESDAY...WITH THUNDERSTORMS MOST NUMEROUS ACROSS THE SANGRE DE
CRISTO AND WET MOUNTAINS...AND THE RATON MESA REGION. THE MAIN
THREAT WITH THUNDERSTORMS WILL BE LIGHTNING...GUSTY WINDS UP TO 50
MPH AND LOCALLY HEAVY RAINFALL. HOWEVER ONE OR TWO STORMS COULD
BECOME STRONG TO SEVERE ACROSS PORTIONS OF THE SOUTHEAST
PLAINS...PRODUCING HAIL UP TO 1 INCH IN DIAMETER...AND WIND GUSTS
UP TO 60 MPH. THE AREA WITH THE GREATEST THREAT FOR SEVERE WEATHER
ON TUESDAY WILL BE ACROSS LAS ANIMAS AND BACA COUNTIES.

WIDESPREAD FOG WILL DEVELOP ACROSS THE SOUTHEAST PLAINS TUESDAY
NIGHT AND WITH THE APPROACH OF AN UPPER LEVEL STORM
SYSTEM...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE
ACROSS THE SOUTHEAST MOUNTAINS AND PLAINS WEDNESDAY AFTERNOON AND
NIGHT. ONE OR TWO STORMS COULD BECOME SEVERE ACROSS PORTIONS OF
THE SOUTHEAST PLAINS...MAINLY SOUTH OF HIGHWAY 50 AND EAST OF
I-25. THERE IS STILL SOME UNCERTAINTY ON THE AMOUNT OF INSTABILITY
THAT WILL BE PRESENT...WHICH WILL BE DEPENDENT ON HOW QUICKLY LOW
LEVEL CLOUDS AND FOG BURN OFF. HOWEVER...LARGE HAIL AND DAMAGING
WINDS WILL BE THE PRIMARY STORM THREATS IF STORMS DEVELOP.

MEANWHILE...CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE
ACROSS THE SAN LUIS VALLEY WEDNESDAY AND THURSDAY DUE TO A
COMBINATION OF STRONG GUSTY WINDS...LOW HUMIDITY VALUES...AND DRY
VEGETATION. THESE CONDITIONS MAY ALSO SPREAD ACROSS THE SOUTHEAST
PLAINS ON THURSDAY.

ANOTHER STORM SYSTEM MAY BRING A CHANCE OF ACCUMULATING SNOWS TO THE
MOUNTAIN AREAS LATE NEXT WEEKEND INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

77/31

Nearby

Fire Weather Watches in Colorado, 2012Every fire weather watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.